Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 12, 2019, 2:53 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at Apr 13, 2019, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 2:53 PM CDT (19:53 UTC)
- In effect from
- Apr 13, 2019, 11:00 AM CDT
- Expired
- Apr 13, 2019, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
338 WWUS84 KBRO 121953 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 253 PM CDT Fri Apr 12 2019 ...Elevated risk of wildfire activity Saturday... .A cold front will move through the region late Saturday. Drier air will move into the western portions of deep south Texas Saturday afternoon with winds increasing from the west and northwest. TXZ248-249-252-131100- /O.UPG.KBRO.FW.A.0002.190413T1800Z-190414T0000Z/ /O.NEW.KBRO.FW.W.0003.190413T1800Z-190414T0000Z/ Zapata-Jim Hogg-Starr- 253 PM CDT Fri Apr 12 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SATURDAY FOR FIRE WEATHER ZONES 248, 249, AND 252.... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 248, 249, and 252. * WIND...Northwest 15 to 25 mph at the 20 foot level. * HUMIDITY...Between 8 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Frye
5 follow-up statements
980 WWUS84 KBRO 130918 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 418 AM CDT Sat Apr 13 2019 ...Elevated risk of wildfire activity today... .A weak cold front will move through the region later this morning. Drier air will move into the western portions of deep south Texas this afternoon with winds increasing from the west and northwest. TXZ248-249-252-131730- /O.EXT.KBRO.FW.W.0003.190413T1600Z-190414T0000Z/ Zapata-Jim Hogg-Starr- 418 AM CDT Sat Apr 13 2019 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 248, 249, AND 252.... * AFFECTED AREA...Fire weather zones 248, 249, and 252. * WIND...Northwest 20 to 30 mph at the 20 foot level. * HUMIDITY...Between 10 and 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Castillo
027 WWUS84 KBRO 130959 CCA RFWBRO URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Brownsville TX 459 AM CDT Sat Apr 13 2019 ...Critical risk of wildfire activity today... .A weak cold front will move through the region later this morning. Drier air will move into the western portions of deep south Texas this afternoon with winds increasing from the west and northwest. TXZ248-249-252-131730- /O.EXT.KBRO.FW.W.0003.190413T1600Z-190414T0000Z/ Zapata-Jim Hogg-Starr- 459 AM CDT Sat Apr 13 2019 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 248, 249, AND 252.... * AFFECTED AREA...Fire weather zones 248, 249, and 252. * WIND...Northwest 20 to 30 mph at the 20 foot level. * HUMIDITY...Between 10 and 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Castillo
612 WWUS84 KBRO 131527 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1027 AM CDT Sat Apr 13 2019 ...Critical risk of wildfire activity today... .A cold front will move through the region later today. Drier air will move into the western portions of deep south Texas this afternoon with winds increasing from the west and northwest. TXZ248-249-252-140000- /O.CON.KBRO.FW.W.0003.190413T1600Z-190414T0000Z/ Zapata-Jim Hogg-Starr- 1027 AM CDT Sat Apr 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 248, 249, AND 252.... * AFFECTED AREA...Fire weather zones 248, 249, and 252. * WIND...Northwest 20 to 30 mph at the 20 foot level. * HUMIDITY...Between 10 and 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Frye
661 WWUS84 KBRO 131953 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 253 PM CDT Sat Apr 13 2019 ...Critical risk of wildfire activity this afternoon... .A cold front is moving through the region today. Drier air will move into portions of deep south Texas this afternoon with winds increasing from the west and northwest. TXZ248-249-252-140000- /O.CON.KBRO.FW.W.0003.000000T0000Z-190414T0000Z/ Zapata-Jim Hogg-Starr- 253 PM CDT Sat Apr 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 248, 249, AND 252.... * AFFECTED AREA...Fire weather zones 248, 249, and 252. * WIND...Northwest 20 to 30 mph at the 20 foot level. * HUMIDITY...Around 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Frye
618 WWUS84 KBRO 132351 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 651 PM CDT Sat Apr 13 2019 ...Fire Weather Conditions Slowly Improving... .Relative humidity to slowly rise and winds gradually diminish this evening as temperatures cool off and the sun sets weakening the mechanical mixing of stronger winds. Fire weather conditions to remain marginally elevated through at least 9 PM but critical conditions are not expected. TXZ248-249-252-140100- /O.EXP.KBRO.FW.W.0003.000000T0000Z-190414T0000Z/ Zapata-Jim Hogg-Starr- 651 PM CDT Sat Apr 13 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 248, 249, AND 252... Relative humidity values of 20 to 25 percent and northwest winds of 15-25 mph are expected through 9 pm. Humidity values to rise overnight into the 50 to 60 percent range and winds to remain around 15 mph with occasional higher gusts. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:16 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 12, 1:16 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
116 PM CDT Fri Apr 12 2019
...18z Aviation Update...
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Some breaks in the low level overcast are starting to
develop over the terminals of Deep South Texas this afternoon. VFR
conditions are expected through much of the afternoon as
conditions continue to gradually improve. Unfortunately,
conditions will again begin to decline across the coastal sections
with IFR conditions once again expected overnight tonight (MVFR
for MFE). A cold frontal boundary is expected to push through HRL
and MFE late in the period. Conditions will eventually clear,
however, winds will shift to a more northerly direction behind the
frontal boundary.
&&
.PREV DISCUSSION... /issued 623 AM CDT Fri Apr 12 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Satellite images and surface observations indicate low
clouds and fog across eastern portions of the CWA this morning
with high clouds across the rest of the area. Ceilings were
between 200ft and 300ft across eastern portions of deep south
Texas. Visibilities were between 1/2SM to 5SM with fog across
eastern portions of deep south Texas. Expect MVFR to LIFR
conditions across the Rio Grande valley through 15Z before the low
clouds/fog lift and burn off with diurnal heating. VFR conditions
will prevail after 21Z as a weak frontal boundary across the
middle Texas coast lifts northward as a warm front. MVFR
conditions will return late tonight as low clouds/fog develop with
light southeast winds and low level moisture remains high across
the CWA.
PREV DISCUSSION... /issued 422 AM CDT Fri Apr 12 2019/
SHORT TERM (Now through Saturday): A weak frontal boundary across
the middle and upper Texas coast this morning and a surface
trough across the northwest Gulf of Mexico will provide easterly
winds across the Rio Grande valley and northern ranchlands today
before the front lifts northward as a warm front tonight. Low to
mid level moisture will remain limited across the CWA today
through Saturday even as surface low pressure across west Texas
tonight brings a weak cold front through the area Saturday. Rain
chances will remain well to the northwest and north of deep south
Texas tonight into Saturday as the 500mb trough across the
southwest United States and northwest Mexico moves eastward.
Temperatures will be above normal today even with the light
easterly winds across the Rio Grande Valley this afternoon. Highs
Saturday will be considerably warmer than today as west to
northwest winds in the wake of the front Sat afternoon allow dry
adiabatic warming especially across the middle portions of the
RGV. The record high temperature for the McAllen area on Saturday
is 99 degrees set in 1982. The current forecast high for McAllen
on Saturday is 98 degrees.
LONG TERM (Saturday night through Thursday): Hot and dry
conditions will be the story for much of the long term period, as
dry air and subsidence dominates the synoptic pattern across the
Southern Plains. Starting with late this weekend, a potent 500mb
low will be progressing eastward across the Mississippi Valley
area with a mid-level ridge building across South Texas. With
moderate southeasterly low-level flow, very low moisture and mid-
level heights ranging from 585 to 588dam, above-normal
temperatures are anticipated almost everyday. Have gone a few
degrees above most model guidance for high temperatures, with
daily highs forecasted in the upper 80s to mid 90s for most
locations. Wednesday looks to be the hottest day with a possible
afternoon wind shift out of the southwest with a dry line pushing
into the Upper Valley. Afternoon highs would likely exceed 100F
west of Highway 281 and along the Rio Grande. Heading into the
second half of the week, the next storm system will be displaced
a little more to the north across the Central Plains, eventually
bringing another dry cold front into Deep South Texas sometime on
Thursday. Models indicate very little return moisture ahead of the
front, however, temperatures may actually be knocked down to the
low 80s by the end of the week.
MARINE (Now through Saturday): Seas were near 6 feet with
northeast winds near 6 knots at buoy020 early this morning. Light
east to northeast winds will prevail across the coastal waters today
with a surface trough offshore the lower Texas coast. Winds will
veer to the southeast and increase tonight as the weak frontal
boundary across the middle and upper Texas coast moves northward as
a warm front. A weak cold front will move slowly across the lower
Texas coast Saturday afternoon and winds will veer to the southwest
and diminish offshore the lower Texas coast Sat morning and become
light and variable Sat afternoon.
Saturday night through Thursday: Adverse marine conditions are
possible Saturday night into Sunday as a stronger push of
northerly winds moves across the coastal waters. Small Craft
Advisories may be needed for winds and elevated seas. Conditions
relax on Monday before the flow shifts out of the southeast and
strengthens again Wednesday and Thursday ahead of the next
developing storm system in the Central Plains. A dry cold front
will eventually push through the coastal waters on Thursday,
shifting winds to the north.
FIRE WEATHER...A weak cold front will move across the Rio Grande
valley Sat afternoon and drier air will filter into the western
portions of the CWA as winds increase from the northwest. In
addition...down slope winds will allow dry adiabatic warming across
the area and relative humidity values will fall into the teens
across the western half of deep south Texas with 20 foot winds 15 to
20 knots across Zapata...Jim Hogg and Starr counties Sat afternoon.
Will go ahead and issue a fire weather watch for those counties for
Saturday afternoon based on SPC indicating elevated fire weather
conditions across the northern and western portions of the CWA in
their Fire Weather day 2 outlook.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening for TXZ248-249-252.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation Update...Frye-55Hazardous weather outlook, Apr 12, 4:55 AM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 455 AM CDT Fri Apr 12 2019 TXZ248>257-351-353-131000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 455 AM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Patchy fog along the lower Texas coast will reduce visibilities to 3 to 5 miles across the eastern portions of Cameron...Willacy and Kenedy counties this morning. There is a high risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A fire weather watch is in effect for Zapata...Jim Hogg and Starr counties Saturday afternoon as elevated fire weather conditions develop across the western portions of deep south Texas in the wake of a weak cold front. An elevated risk of rip currents is possible at the local beaches Saturday and Sunday as well as Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-131000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 455 AM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisories will likely be needed for the offshore waters of the lower Texas coast Sunday. Small craft advisories may be needed for the offshore waters of the lower Texas coast Tuesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:40 AM CDT | Fire Weather Watch | BRO | Jim Hogg, Starr, Zapata | 10 hr |
| Apr 12, 5:52 PM CDT | Marine Dense Fog Advisory | BRO | 16 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.